MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AF01-R
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the foot of the attachment was broken off.The likely cause of failure is inadequate preventative maintenance.It was also noted color band and laser markings were illegible / faded.Previous investigation performed under (b)(4) determined that the likely causes are debris in the collet and improper insertion of the tool.The user manual contains the following warnings ¿do not use a legend attachment if any part of the attachment appears to be bent, loose, missing or damaged.Do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff." in addition, ¿insert dissecting tool into motor collet with a slight rotational motion.A tactile and audible click is observed indicating that the dissecting tool is fully seated.The maximum specified service interval is 24 months.Device has been in used with no record of factory service during this period.We will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with the report of burr guard was broken off.It was reported that there was no patient involvement.Repair request escalated to a product event based on reason for return.
 
Additional Manufacturer Narrative
It was also noted that internal tube bearing was corroded.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX® LEGEND FOOTED ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8239264
Report Number1625507-2019-00002
Device Sequence Number2280353
Product Code HBB
UDI-Device Identifier00613994422217
UDI-Public00613994422217
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF01-R
Device Catalogue NumberAF01-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1